Lightning, Middlesex
- When
- June 8, 4:17 PM EST
- Where
- Middlesex County, 0.69 mi N of Inman Square
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 42.390, -71.100
Lightning struck a house, setting the roof on fire.
A cold front moved through southern New England resulting in showers and thunderstorms developing. Only one of these storms became severe producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A cold front moved through southern New England resulting in showers and thunderstorms developing. Only one of these storms became severe producing damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 8, 3:25 PM EST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 425 PM EDT FRI JUN 8 2012 .SYNOPSIS... UNSETTLED WEATHER WILL RETURN AGAIN LATER THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES SOUTH FROM EASTERN CANADA. THIS FRONT IS EXPECTED TO STALL ALONG OR JUST SOUTH OF THE SOUTH COAST OF NEW ENGLAND LATE TONIGHT INTO SATURDAY. LOW PRESSURE WILL MOVE ACROSS WESTERN AND SOUTHERN AREAS SATURDAY AFTERNOON INTO EARLY SUNDAY. HIGH PRESSURE WILL PUSH ACROSS NEW ENGLAND FROM EASTERN CANADA WITH DRY AND SEASONABLE WEATHER EARLY NEXT WEEK. THE HIGH WILL ANCHOR ACROSS THE WESTERN ATLANTIC BY THE MIDDLE OF NEXT WEEK WITH WARMER TEMPERATURES. A COLD FRONT WILL APPROACH BY LATE WEEK WITH MILD BUT UNSETTLED CONDITIONS. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... 2 PM UPDATE... SCATTERED SHOWERS/TSTMS DEVELOPING. ALTHOUGH MOST INSTABILITY IS FOCUSED IN NORTHERN NEW ENGLAND...CAPES IN SOUTHERN NEW ENGLAND ARE FORECAST FOR 1000-1500 J/KG AND LI/S -3 TO -5. FAVORABLE JET DYNAMICS BOTH LOW AND HIGH EVOLVE THROUGH THE AFTERNOON AND EVENING WITH THE LEFT EXIT REGION OF THE UPPER JET ARRIVING OVER EASTERN NY AT 18Z AND ACROSS SOUTHERN NEW ENGLAND 21Z-03Z AND DEPARTING 03Z-06Z. PER THE ALBANY MORNING SOUNDING...AND WINDS INCREASING TO 20-30 KNOTS AT 850 MB DURING THE AFTERNOON. WINDS ARE GENERALLY NORTHWEST AND UNIDIRECTIONAL ABOVE 1000 FEET. WOULD EXPECT MULTICELLS/SHORT LINES WITH POTENTIAL TO GENERATE A FEW BOWS. AREA OF GREATEST CONCERN IS SOUTHERN NH/CENTRAL AND WESTERN MASS AND SOMEWHAT LESSER IN NORTHERN CT. THE MAIN THREAT WOULD BE STRONG WIND GUSTS AND HAIL. FOG LINGERS AROUND NANTUCKET AND CHATHAM. PER SATELLITE LOOPS...BACK EDGE REACHES NANTUCKET AROUND 5 PM. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... FAVORABLE CONDITIONS FOR THUNDERSTORMS WILL CONTINUE THIS EVENING. SUNSET WILL MEAN THE LOSS OF HEATING AND THE UPPER JET AXIS SHIFTS EAST OF US AROUND MIDNIGHT. THE SURFACE COLD FRONT MOVES THROUGH DURING 00Z-06Z. SO EXPECTING A LINGERING CHANCE OF SHOWERS/TSTMS DURING THE FIRST PART OF THE NIGHT...FOLLOWED BY CLEARING SKIES AFTER MIDNIGHT. TEMPERATURES ARE A BLEND OF MOS. SOME POTENTIAL FOR THUNDERSTORMS AGAIN ON SATURDAY...MAINLY ALONG AND SOUTH OF A STALLED COLD FRONT. WE SHOULD HAVE PLENTY OF LEFTOVER CLOUDS...SO NOT AS CONCERNED FOR STRONG THUNDERSTORMS SATURDAY. THINKING THE GREATEST CHANCE FOR ANY THUNDERSTORMS AT THIS TIME WILL BE ACROSS CT...BUT THIS IS NOT SET IN STONE JUST YET. USED A BLEND OF MOS FOR TEMPERATURES ONCE AGAIN. && .LONG TERM /SUNDAY THROUGH FRIDAY/... HIGHLIGHTS... * SCATTERED SHOWERS LINGERING ACROSS SOUTHERN AREAS SUNDAY. * HIGH PRESSURE WILL PREVAIL START OF NEXT WEEK. * COLD FRONT WILL SLOWLY MOVE ACROSS LATER NEXT WEEK. MODEL DISCUSSION AND PREFERENCES... NEW MODEL GUIDANCE CONTINUES TO SHOW GOOD AGREEMENT INTO EARLY NEXT WEEK...THEN SOLUTIONS BEGIN TO SHOW WIDE TRACK AND TIMING DIFFERENCES FOR THE MIDDLE AND LATTER PORTIONS OF THE WEEK. APPEARS THIS IS MAINLY DUE TO THE MOVEMENT OF UPPER TROUGH IN THE NORTHERN STREAM AND ITS INTERACTION WITH CUTOFF LOW OVER THE WEST CENTRAL ATLC. AT THIS POINT...LEANED TOWARD A BLEND OF THE 12Z GFS AND 00Z ECMWF THROUGH EARLY TUESDAY...THEN BLENDING THESE MODELS WITH THEIR ENSEMBLE MEANS FOR WEDNESDAY-FRIDAY TO WORK OUT TIMING AND TRACK DIFFERENCES. THIS CAME IN RATHER CLOSE TO HPC GUIDANCE. SUNDAY... MODELS ARE TENDING TO DRY OUT CONDITIONS ACROSS THE REGION...BUT WIDELY SCT SHOWERS MAY REDEVELOP ACROSS SW MA/N CENTRAL CT DURING THE AFTERNOON AS WEAKNESS/LEFTOVER ENERGY FROM STALLED FRONT MAY ALLOW JUST ENOUGH INSTABILITY TO CAUSE THESE TO FORM. HOWEVER...QUESTION WILL BE WHETHER THERE IS ENOUGH LOW LEVEL MOISTURE FOR THIS TO OCCUR. IN ANY EVENT...MAY NOT LAST TOO LONG AS HIGH PRES BUILDS OUT OF EASTERN CANADA. EXPECT LIGHT WINDS AS THE HIGH MOVES S...WITH SEA BREEZES DURING THE AFTERNOON WHERE TEMPS WILL BE A BIT COOLER. EXPECT HIGHS IN THE LOWER-MID 70S ALONG THE COAST TO AROUND 80 INLAND. MONDAY-TUESDAY... HIGH PRES WILL SETTLE ACROSS THE REGION DURING MONDAY...THEN SLIP DOWN THE COAST ON TUESDAY. THIS WILL BRING A LOT OF SUNSHINE AND SEASONABLE TEMPS. A CONTINUED LIGHT ONSHORE WIND WILL KEEP TEMPS A BIT COOLER ACROSS EASTERN AREAS ON MONDAY...BUT WILL SHIFT TO S ON TUESDAY FOR MODERATING TEMPS. CLOUDS AND A FEW WIDELY SCT SHOWERS MAY START TO PUSH INTO CENTRAL AND WESTERN AREAS TUESDAY NIGHT WELL AHEAD OF APPROACHING FRONT. WEDNESDAY-THURSDAY... APPROACHING FRONT MOVING OUT OF THE OHIO VALLEY AND APPALACHIANS LOOKS TO SLOW DOWN WITH CUTOFF BLOCKING LOW OVER THE WEST CENTRAL ATLANTIC. TIMING AND TRACK OF THIS FRONT IS STILL IN QUESTION... THOUGH DOES APPEAR THAT UNSETTLED CONDITIONS WILL MOVE IN FROM W-E DURING WEDNESDAY AND WILL LINGER THROUGH A GOOD PORTION OF THURSDAY. INSTABILITY WILL ALSO INCREASE ESPECIALLY ON THURSDAY AS THE FRONT SLOWLY PUSHES CLOSER TO NEW ENGLAND. HAVE MENTIONED ISOLD TSTMS LATE WED/WED NIGHT...SCT SHOWERS/TSTMS ON THURSDAY. ALSO NOTING ONE OR TWO WEAK LOW PRES WAVES MOVING ALONG THIS STALLED FRONT...THOUGH MODELS HAVE DIFFICULTY WITH THE TRACK. COULD SEE SOME ENHANCED PRECIP WITH THIS WAVES ESPECIALLY WED NIGHT INTO THU. FRIDAY... MODELS CONTINUE WITH WIDE SOLUTIONS DURING THIS TIMEFRAME SO LOW CONFIDENCE ON THIS PORTION OF THE FORECAST. FOR NOW...HAVE TRENDED FOR SLOWLY IMPROVING CONDITIONS FROM NW-SE. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT REST OF THIS AFTERNOON...MODERATE CONFIDENCE VFR IN GENERAL. FOG COVERS THE WATERS AROUND NANTUCKET AND EXTENDS NORTH TO CHATHAM. PER SATELLITE THE BACK EDGE OF THIS FOG SHOULD REACH THE ISLAND AROUND 430 PM WITH CEILINGS AND VSBYS IMPROVING TO VFR AT THAT TIME. SCATTERED SHOWERS AND TSTMS DEVELOPING OVER THE CT VALLEY WILL SPREAD ACROSS SOUTHERN NEW ENGLAND WITH BRIEF MVFR CIGS/VSBYS IN SHOWERS WHERE THEY PASS. TONIGHT...MODERATE CONFIDENCE. VFR IN GENERAL...BUT WITH AREAS OF MVFR IN LOW CLOUDS/FOG AFTER MIDNIGHT...AND AREAS OF IFR AROUND THE ISLANDS AND SOUTHEAST MASS AND POSSIBLY PARTS OF THE CT VALLEY. SATURDAY...MODERATE TO HIGH CONFIDENCE. VFR WITH PARTLY TO MOSTLY CLEAR SKIES IN SRN NH AND EASTERN MASS. VFR WITH CLOUDS AND SCATTERED SHOWERS ESPECIALLY IN THE AFTERNOON IN WESTERN MASS AND CT-RI. SATURDAY NIGHT...MODERATE CONFIDENCE VFR WITH AREAS OF IFR IN FOG AND LOW CLOUDS LATE. KBOS TAF...MODERATE TO HIGH CONFIDENCE. VFR. POTENTIAL FOR THUNDERSTORMS LATE AFTERNOON/EVENING...ESPECIALLY 430 TO 7 PM. LOW CONFIDENCE FOG POTENTIAL...THERE WILL BE SOME FOG AROUND THE REGION BUT HARD TO PINPOINT IT TO BOS. ANY THAT DOES OCCUR COULD BRING IFR VSBYS LATE TONIGHT...DISSIPATING BY 8 AM. KBDL TAF...HIGH CONFIDENCE. VFR. BRIEF MVFR/IFR CONDITIONS IN SCATTERED SHOWERS/TSTMS THROUGH EVENING. TSTMS MAY CONTAIN HAIL AND WIND GUSTS TO 50 MPH. RISK OF SHOWERS/TSTM DIMINISHES BY 02Z. ALSO A CHANCE OF IFR IN PATCHY FOG LATE TONIGHT. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY...MODERATE TO HIGH CONFIDENCE. MAY SEE LOCAL MVFR CIGS/VSBYS AT TIMES IN WIDELY SCT SHOWERS/ISOLD TSTMS ACROSS SW MA/N CENTRAL CT FROM LATE MORNING INTO LATE AFTERNOON. MONDAY-TUESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR CONDITIONS. WEDNESDAY...MODERATE CONFIDENCE. MAINLY VFR CONDITIONS TO START...THEN MAY LOWER TO LOCAL MVFR CIGS/VSBYS IN SCT SHOWERS/ISOLD TSTMS FROM W-E LATE WED MORNING-WED AFTERNOON AND CONTINUING WED NIGHT. && .MARINE... HIGH CONFIDENCE WINDS REMAIN BELOW 25 KNOTS AND SEAS REMAIN BELOW 5 FEET THROUGH SATURDAY. AREAS OF FOG MAY BE LOCALLY DENSE... ESPECIALLY THIS MORNING. ISOLATED SHOWERS AND TSTMS POSSIBLE LATE THIS AFTERNOON/EVENING WITH POTENTIAL FOR STRONG GUSTY WINDS. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY-TUESDAY... HIGH CONFIDENCE. SHOWERS AND THUNDERSTORMS MAY IMPACT VSBYS AND CAUSE GUSTY WINDS SUNDAY MORNING-AFTERNOON ACROSS THE SOUTHERN WATERS. OTHERWISE...EXPECT CONDITIONS TO REMAIN BELOW SMALL CRAFT CRITERIA AS HIGH PRESSURE BUILDS ACROSS THE WATERS MONDAY-TUESDAY. WEDNESDAY... MODERATE CONFIDENCE. WINDS BECOME S-SW BUT SHOULD REMAIN BELOW SMALL CRAFT CRITERIA. MAY SEE BRIEF INCREASE IN SEAS TO AROUND 5 FT ON THE SOUTHERN WATERS. EXPECT LOWER VSBYS AND GUSTY WINDS WITHIN ANY THUNDERSTORMS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/EVT NEAR TERM...WTB SHORT TERM...WTB LONG TERM...EVT AVIATION...WTB/EVT MARINE...WTB/EVT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 413 PM EDT FRI JUN 8 2012 MAZ002>004-008>010-026-NHZ011-012-015-092015- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 413 PM EDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. SOME THUNDERSTORMS THIS EVENING MAY BE STRONG ENOUGH TO PRODUCE HAIL AND/OR STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ005>007-011>024-RIZ001>008-092015- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 413 PM EDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. THERE IS A LOW PROBABILITY A FEW THUNDERSTORMS THIS EVENING MAY BE STRONG ENOUGH TO PRODUCE HAIL AND/OR STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-092015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 413 PM EDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. THERE IS A LOW PROBABILITY A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE STRONG ENOUGH TO PRODUCE HAIL AND/OR STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1130 AM EDT FRI JUN 8 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-081730- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 1130 AM EDT FRI JUN 8 2012 ...SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING... A FEW THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL LATE THIS AFTERNOON AND EVENING...MAINLY ACROSS NORTHERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. ALTHOUGH ISOLATED THUNDERSTORMS MAY BEGIN TO DEVELOP ANYWHERE IN SOUTHERN NEW ENGLAND AFTER 3 OR 4 PM...THE CONCERN FOR SEVERE THUNDERSTORMS IS GREATEST BETWEEN 5 AND 9 PM ACROSS NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE...AND BETWEEN 7 AND 11 PM ACROSS NORTHEAST MASSACHUSETTS. WIDELY SCATTERED THUNDERSTORMS ELSEWHERE ACROSS SOUTHERN NEW ENGLAND LATE THIS AFTERNOON AND EARLY EVENING MAY PRODUCE LOCAL DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING. AFTER 3 PM...PEOPLE ENGAGED IN OUTDOOR ACTIVITIES SHOULD KEEP AN EYE TO THE SKY AND BE READY TO QUICKLY MOVE TO SHELTER IF A SEVERE THUNDERSTORM WARNING IS ISSUED OR THE SKY BEGINS TO LOOK THREATENING. THOMPSON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
247 PM EDT FRI JUN 8 2012
NHZ015-081915-
WESTERN AND CENTRAL HILLSBOROUGH NH-
247 PM EDT FRI JUN 8 2012
AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL 4 MILES
NORTH OF PETERBOROUGH...OR ABOUT 9 MILES NORTHEAST OF JAFFREY...
MOVING EAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BENNINGTON...SHARON...
GREENFIELD...TEMPLE...GREENVILLE...FRANCESTOWN...MASON...
LYNDEBOROUGH...WILTON AND NEW BOSTON.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4306 7164 4273 7171 4278 7189 4289 7199
4300 7198
SIPPRELLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT FRI JUN 8 2012
MAZ014>016-019-022-082100-
BARNSTABLE MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST
MIDDLESEX MA-SUFFOLK MA-
423 PM EDT FRI JUN 8 2012
AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 3 MILES SOUTHWEST
OF HULL...OR ABOUT 4 MILES EAST OF QUINCY...MOVING EAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...HINGHAM...COHASSET AND SCITUATE.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4227 7101 4228 7101 4227 7097 4229 7098
4230 7095 4229 7100 4233 7100 4234 7095
4237 7099 4237 7096 4231 7092 4232 7089
4234 7090 4235 7087 4232 7089 4228 7085
4224 7074 4223 7075 4221 7071 4215 7070
SIPPRELLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
449 PM EDT FRI JUN 8 2012
MAZ005-007-013>016-019-022-082115-
BARNSTABLE MA-CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN
NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST MIDDLESEX MA-SUFFOLK
MA-WESTERN NORFOLK MA-
449 PM EDT FRI JUN 8 2012
AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ALONG A LINE
EXTENDING FROM WOBURN TO BELMONT TO WAYLAND...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF SOMERVILLE TO 2 MILES NORTHWEST OF
CAMBRIDGE TO 6 MILES NORTHEAST OF FRAMINGHAM...MOVING SOUTHEAST AT 20
MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SOMERVILLE...WAKEFIELD...
CAMBRIDGE...LYNNFIELD...WELLESLEY...MELROSE...CHARLESTOWN...
MALDEN...BRIGHTON...EVERETT...NEWTON...ALLSTON...CHELSEA...
SAUGUS...EAST BOSTON...BROOKLINE...REVERE...LYNN...SOUTH BOSTON...
WINTHROP...BOSTON...WEST ROXBURY...FOREST HILLS...JAMAICA PLAIN...
SWAMPSCOTT...ROSLINDALE...QUINCY...NAHANT...MILTON...MATTAPAN...
HYDE PARK...DORCHESTER AND BRAINTREE.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4248 7086 4245 7093 4241 7091 4242 7094
4245 7095 4241 7098 4235 7094 4235 7099
4233 7101 4233 7091 4234 7088 4228 7101
4227 7097 4229 7098 4231 7091 4217 7102
4237 7142 4243 7123 4257 7112
SIPPRELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 455 PM EDT FRI JUN 8 2012 MAZ013-017-RIZ001-002-082130- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN NORFOLK MA- 455 PM EDT FRI JUN 8 2012 AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER NORTH SMITHFIELD...OR ABOUT 3 MILES SOUTHWEST OF WOONSOCKET...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...CUMBERLAND...LINCOLN...NORTH PROVIDENCE...CENTRAL FALLS...PLAINVILLE...PAWTUCKET...NORTH ATTLEBOROUGH...ATTLEBOROUGH AND SEEKONK. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4192 7169 4200 7166 4201 7129 4180 7128 SIPPRELL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
516 PM EDT FRI JUN 8 2012
MAZ007-013>019-022-082200-
BARNSTABLE MA-EASTERN ESSEX MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH
MA-NORTHERN BRISTOL MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN
NORFOLK MA-WESTERN PLYMOUTH MA-
516 PM EDT FRI JUN 8 2012
AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF NAHANT TO 3 MILES NORTHEAST OF
QUINCY TO DEDHAM...OR ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
BEVERLY TO 3 MILES NORTHEAST OF QUINCY TO 7 MILES SOUTH OF
BROOKLINE...MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...QUINCY...HULL...CANTON...
BRAINTREE...RANDOLPH...HINGHAM...WEYMOUTH...STOUGHTON...HOLBROOK...
AVON...COHASSET...BROCKTON...ROCKLAND...ABINGTON...NORWELL...
SCITUATE...WHITMAN AND HANOVER.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
&&
LAT...LON 4210 7072 4201 7108 4224 7124 4249 7083
4248 7082 4244 7091 4242 7090 4239 7096
4235 7094 4235 7099 4233 7101 4234 7093
4231 7092 4232 7089 4234 7090 4235 7087
4232 7089 4228 7086 4224 7074 4215 7068
SIPPRELLThe Boston radar (KBOX), 48 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
2 thunderstorm wind, 1 lightning, 1 hail, 1 flood. Local standard time, as filed.
Lightning struck a house, setting the roof on fire.
A tree and a utility pole on Warren Street were downed by thunderstorm winds. The utility pole was blocking the road.
A section of Cedar Street was closed due to flooding.
Trees and wires on Call Street were downed by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2012Every state in 2012This day in weather historyWarnings in Massachusetts, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393253, 393254, 393258, 393263, 393264.